MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950070
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Laceration(s) (1946)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the st bioresorbable coating of the ventrio st mesh adhered to the mesocolon while being implanted by the surgeon.Additional information has been requested.As reported, the subject device is available for evaluation; however, has not been received, at this time.Based on the information available, no conclusion can be made as to the cause of the problem experienced.Review of manufacturing records shows product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may, 2021.The instructions-for-use (ifu) supplied with the device lists adhesions as a possible complication.The warnings section of the ifu states "ensure proper orientation; the bioresorbable coated side of the prosthesis should be oriented against the bowel or sensitive organs.Do not place the polypropylene mesh side against the bowel.There may be a possibility for adhesion formation when the mesh is placed in direct contact with the bowel or viscera".If/when sample is received and evaluated and/or additional information is provided, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, during implant of the bard/davol ventrio st mesh, the adhesion barrier (st) side of the mesh adhered to the mesocolon.As reported, it was difficult to remove the mesh, resulting in tearing the mesocolon.This required hemostasis and the procedure was stopped to address the condition.It was reported that there was a risk of colon ischemia for the patient.
 
Additional Manufacturer Narrative
As reported, the st bioresorbable coating of the ventrio st mesh adhered to the mesocolon while being implanted by the surgeon.Additional information has been requested.As reported, the subject device is available for evaluation; however, has not been received, at this time.Based on the information available, no conclusion can be made as to the cause of the problem experienced.Review of manufacturing records shows product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 40 units released for distribution in may, 2021.The instructions-for-use (ifu) supplied with the device lists adhesions as a possible complication.The warnings section of the ifu states "ensure proper orientation; the bioresorbable coated side of the prosthesis should be oriented against the bowel or sensitive organs.Do not place the polypropylene mesh side against the bowel.There may be a possibility for adhesion formation when the mesh is placed in direct contact with the bowel or viscera".Addendum: this is an addendum to the initial mdr submitted to document results of sample evaluation and findings.As received, there is tissue adhered on the coated side of the ventrio st.There were no manufacturing/material anomalies identified.Based on the event as reported and sample condition, the root cause was that the implant was placed into contact with mesocolon and tissue attached to the surface.It cannot be determined at this time if the st barrier was adequately hydrated or some dry areas were present.Why the mesocolon attached so quickly and tenaciously to the implant (dry or fully hydrated) cannot be determined at this time.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd h3 other text : sample evaluated.
 
Event or Problem Description
As reported, during implant of the bard/davol ventrio st mesh, the adhesion barrier (st) side of the mesh adhered to the mesocolon.As reported, it was difficult to remove the mesh, resulting in tearing the mesocolon.This required hemostasis and the procedure was stopped to address the condition.It was reported that there was a risk of colon ischemia for the patient.Addendum per additional information: as reported, during a laparotomy procedure on 09-nov-2021, the ventrio st mesh was hydrated in saline, not folded and placed anatomically in the mesocolon which was clearly visible during placement of the mesh.As reported, the mesh was in contact with the mesocolon for a very little time.It was reported that another mesh was used to complete the procedure.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12955105
Report Number1213643-2021-20454
Device Sequence Number4829976
Product Code FTL
UDI-Device Identifier00801741031564
UDI-Public(01)00801741031564
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Catalogue Number5950070
Device Lot NumberHUFR0313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown